Alert archive / Missouri / Freeze Warnings in 2018
Freeze Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Apr 3, 2018, 3:35 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 4, 2018, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 3:35 AM CDT (08:35 UTC)
- In effect from
- Apr 4, 2018, 12:00 AM CDT
- Expired
- Apr 4, 2018, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 534 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
319 WWUS73 KSGF 030835 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 335 AM CDT Tue Apr 3 2018 ...A Strong Front Will Bring Another Round of Cold Temperatures Tonight... KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032045- /O.NEW.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 335 AM CDT Tue Apr 3 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... The National Weather Service in Springfield has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Wednesday. * TEMPERATURE...A strong cold front will move through the region today. Temperatures will fall to near freezing by or shortly after midnight. Overnight lows are expected to be in the mid 20s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ DSA
3 follow-up statements
416 WWUS73 KSGF 031705 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1205 PM CDT Tue Apr 3 2018 KSZ073-097-101-MOZ066-077-078-088-089-093-094-101-041400- /O.NEW.KSGF.WI.Y.0006.180403T1705Z-180404T0000Z/ /O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Jasper-Dade-Newton- Lawrence-McDonald- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, NEVADA, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 1205 PM CDT Tue Apr 3 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... The National Weather Service in Springfield has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...Wind Advisory This afternoon. Freeze Warning Tonight. * WINDS...Northwesterly winds of 25 to 35 mph with gusts to around 45 mph will occur following the passage of a cold front. * Temperature...A strong cold front will move through the region today. Temperatures will fall to near freezing by or shortly after midnight. Overnight lows are expected to be in the mid 20s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ055>058-067>071-079>083-090>092-095>098-102>106-041400- /O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Polk-Dallas-Laclede-Texas-Dent-Greene-Webster-Wright- Christian-Douglas-Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1205 PM CDT Tue Apr 3 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... * TEMPERATURE...A strong cold front will move through the region today. Temperatures will fall to near freezing by or shortly after midnight. Overnight lows are expected to be in the mid 20s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Foster
243 WWUS73 KSGF 032336 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 636 PM CDT Tue Apr 3 2018 KSZ073-097-101-MOZ066-077-078-088-089-093-094-101-041145- /O.CAN.KSGF.WI.Y.0006.000000T0000Z-180404T0000Z/ /O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Jasper-Dade-Newton- Lawrence-McDonald- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, NEVADA, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 636 PM CDT Tue Apr 3 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Springfield has cancelled the Wind Advisory. * Temperature...A strong cold front will move through the region today. Temperatures will fall to near freezing by or shortly after midnight. Overnight lows are expected to be in the mid 20s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ MOZ055>058-067>071-079>083-090>092-095>098-102>106-041145- /O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Polk-Dallas-Laclede-Texas-Dent-Greene-Webster-Wright- Christian-Douglas-Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 636 PM CDT Tue Apr 3 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... * TEMPERATURE...A strong cold front will move through the region today. Temperatures will fall to near freezing by or shortly after midnight. Overnight lows are expected to be in the mid 20s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Lindenberg
802 WWUS73 KSGF 040846 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 346 AM CDT Wed Apr 4 2018 ...Cold Temperatures Will Continue... MOZ057-058-070-071-082-083-092-096>098-105-106-042100- /O.NEW.KSGF.FZ.W.0004.180405T0300Z-180405T1300Z/ /O.CON.KSGF.FZ.W.0003.000000T0000Z-180404T1400Z/ Miller-Maries-Pulaski-Phelps-Texas-Dent-Wright-Douglas-Howell- Shannon-Ozark-Oregon- Including the cities of Aurora Springs, Eldon, Lake Ozark, Vichy, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 346 AM CDT Wed Apr 4 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT THURSDAY... The National Weather Service in Springfield has issued a Freeze Warning, which is in effect from 10 PM this evening to 8 AM CDT Thursday. * TEMPERATURE...Brisk northwest winds and unseasonably cold temperatures continue early this morning with predawn readings mostly in the mid 20s to lower 30s. Winds will diminish but cold temperatures are expected again tonight with lows in the upper 20s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MOZ055-056-067>069-078>081-089>091-094-095-102>104-042100- /O.NEW.KSGF.FR.Y.0001.180405T0300Z-180405T1300Z/ /O.CON.KSGF.FZ.W.0003.000000T0000Z-180404T1400Z/ Benton-Morgan-St. Clair-Hickory-Camden-Cedar-Polk-Dallas-Laclede- Dade-Greene-Webster-Lawrence-Christian-Barry-Stone-Taney- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 346 AM CDT Wed Apr 4 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT THURSDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from 10 PM this evening to 8 AM CDT Thursday. * TEMPERATURE...Brisk northwest winds and unseasonably cold temperatures continue early this morning with predawn readings generally ranging from the mid 20s in central Missouri to near 30 along the Arkansas state line. Winds will diminish but cold temperatures are expected again tonight with lows in the lower 30s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KSZ073-097-101-MOZ066-077-088-093-101-041400- /O.CON.KSGF.FZ.W.0003.000000T0000Z-180404T1400Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, NEVADA, Kenoma, Lamar, Joplin, Carthage, Neosho, Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 346 AM CDT Wed Apr 4 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperature...Brisk northwest winds and unseasonably cold temperatures continue early this morning with predawn readings ranging from the mid 20s near Nevada and Fort Scott to around 30 near the Oklahoma and Arkansas state lines. Winds will diminish today then switch to the south tonight with milder temperatures. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ DSA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Apr 3, 3:21 AM CDT, 14 minutes earlier.
Area forecast discussion, Apr 3, 3:21 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Springfield MO 321 AM CDT Tue Apr 3 2018 .SHORT TERM...(Today and tonight) Issued at 200 AM CDT Tue Apr 3 2018 In a bit of a lull right now in the wake of impulse that moved through earlier tonight. Sfc low over southwest KS will move east into Missouri after daybreak becoming more of frontal wave as it moves into our area. A sfc warm front now extends from southeast Kansas into far sw MO and that will continue to move northeast ahead of the approaching sfc front. Fog/low stratus is occurring near and north-east ahead of the warm front, but do not think fog will stay dense in any one location, with the possible exception of the KUNO/south central MO area. Will monitor. Used high res guidance for temperatures which are rising in most areas now. Most areas/counties in our area should be in the warm sector by 12z/7am. The sfc cold front will swing southeast into the the area late this morning and this afternoon with temperatures falling behind the front. An elevated mixed layer/eml is expected to cap convection for the most part, but may have to briefly watch our far northern counties in the near term for elevated convection. Of more concern will be the afternoon over the eastern cwfa as the capping weakens in response to cooling aloft and lift from the approaching shortwave. Guidance varies on the degree of instability (HRRR by far the most bullish right now) but a general consensus of moderate instability with mlcapes of 1500-2000 j/kg after the cap weakens seems reasonable. Initially a forced line of non severe convection looks to develop along the front from roughly KVIH-KFWB (Rolla Vichy- Branson West airports), but convection has the potential to intensify just after 18z/1 pm as it moves east. Will need to monitor forecast trends leading up to this time. For our area the shear/instability/thermo combo supports all modes of severe weather if the cap breaks, especially if storms can remain discrete. The time frame for severe wx potential in our fcst area is rather short given the speed of the front, from about 18z/1pm to 22z/5 pm. The overall better chances for severe will likely be to our east and southeast where stronger instability will likely be in place longer. Gusty synoptic scale general winds will occur today both ahead of and behind the front. Gusts of 30-40 mph look likely at times. Freeze tonight: Unseasonably cold temperatures will move in behind the front and a hard freeze looks likely with lows expected to fall into the mid 20s. Even with a north-northwest wind to mix things up to limit radiational cooling, this air mass is just plain cold. A freeze warning will be in effect for the entire area tonight. Probably more of this later in the week too. .LONG TERM...(Wednesday through Monday) Issued at 300 AM CDT Tue Apr 3 2018 Below normal temperatures are expected through much, if not all this period. Although some areas may see multiple nights of at or below freezing temperatures, especially the eastern cwfa, the next potential hard freeze for the entire area is Friday night into Saturday morning. Wednesday: Quiet wx with a sfc ridge moving through. Even with a south wind developing over the western cwfa, high temperatures look to be on the order of 15 deg F below normal. Thursday: An active zonal pattern sets up with another approaching sfc low and front. This is likely going to be the warmest day of the week, but the warmup may be modified by cloud cover in the warm advection regime. Some guidance spits out some very light rain, but the overall moisture return ahead of the front initially looks meager. Friday-Saturday: Uggg. Low pressure moves into the southern Plains while another very cold Canadian sfc high begins to move into the Midwest. A strong frontal zone sets up as the cold air pushes in from the north. Precip chances increase Friday, but guidance differs on the initial precip type, and that will depend on how quickly the cold air gets here. For now our forecast is a rain change to snow scenario Fri into Fri night with a light accumulation possible, mostly Friday night. Fri night-Sat morning temperatures look cold, possibly in the lower 20s in some areas. Sunday-Monday: General guidance places another system over the area by Sunday. This looks to be rain at this point. Monday looks generally dry with some lingering cloud cover. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1151 PM CDT Mon Apr 2 2018 Flight conditions will vary between IFR and MVFR overnight as a warm front lifts north through the region. Patchy areas of drizzle will also continue. Strong low level wind shear will persist overnight with surface winds also increasing out of the south. IFR and MVFR will then continue into Tuesday morning along with strong low level wind shear. Brisk and gusty south to southwest surface winds can be expected with gusts over 30 knots. A cold front will then move east across the area from late morning through the afternoon shifting winds to the west and then northwest. A few showers and thunderstorms can be expected along the front. VFR will return to the region Tuesday evening with brisk northwest winds persisting. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Schaumann
Hazardous weather outlook, Apr 2, 5:30 PM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 530 PM CDT Mon Apr 2 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 530 PM CDT Mon Apr 2 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited lightning risk. Limited non thunderstorm wind risk. Significant fog risk. DISCUSSION... Areas of fog can be expected for much of tonight with locally dense fog likely. Isolated thunderstorms may develop late tonight mainly across the eastern Ozarks and central Missouri as a warm front lifts north through the region. If storms can manage to develop, enough instability will be present for a risk of hail up to the size of quarters as well as frequent cloud to ground lightning. Southeasterly winds will gust to around 30 mph at times later tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to locally severe storms will be possible Tuesday across south central Missouri and the eastern Ozarks. The strongest storms could produce hail to the size of quarters and winds up to 60 mph. The possibility for a tornado is low and confined to far south central Missouri. A hard freeze can be expected Tuesday night and Wednesday night as an unseasonably cold airmass settles over the region. Temperatures Tuesday night will fall into the 20s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Apr 2, 10:59 PM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Springfield MO
1059 PM CDT MON APR 2 2018
MOZ071-030445-
Phelps MO-
1059 PM CDT MON APR 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS COUNTY UNTIL
1145 PM CDT...
At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rolla, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Rolla... St. James...
Northwye... Rosati...
This includes Interstate 44 between mile markers 184 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
LAT...LON 3784 9175 3800 9187 3805 9177 3805 9164
3813 9163 3815 9157 3815 9153 3793 9152
TIME...MOT...LOC 0359Z 239DEG 49KT 3797 9172
DSALocal storm report, Apr 2, 11:23 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1123 PM CDT MON APR 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL 1 ENE ROLLA 37.96N 91.75W
04/02/2018 E1.25 INCH PHELPS MO PUBLIC
MPING REPORT. SOCIAL MEDIA REPORT OF
NICKEL-QUARTER SIZED HAIL IN SAME GENERAL
AREA.
&&
DSALocal storm report, Apr 2, 11:40 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT MON APR 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM HAIL SAINT JAMES 38.00N 91.62W
04/02/2018 E1.50 INCH PHELPS MO PUBLIC
SOCIAL MEDIA REPORT.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:59 PM CDT | Special Weather Statement | SGF | Phelps | 46 min |
| Apr 3, 12:05 PM CDT | Wind Advisory | SGF | Barton, Cedar, Dade, Jasper, Lawrence, McDonald and 2 more | 7 hr |
| Apr 3, 1:41 PM CDT | Special Weather Statement | SGF | Dent | 49 min |
| Apr 3, 2:31 PM CDT | Special Weather Statement | SGF | Dent | 14 min |
| Apr 3, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 25 min |
| Apr 3, 2:50 PM CDT | Special Weather Statement | SGF | Howell | 40 min |
| Apr 3, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 31 min |
| Apr 3, 3:09 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 15 min |
| Apr 3, 3:11 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 14 min |
| Apr 3, 3:27 PM CDT | Special Weather Statement | SGF | Oregon | 48 min |
| Apr 3, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 34 min |
Nearby
Freeze Warnings in Missouri, 2018Freeze Warnings in Kansas, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.